Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 89, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 1, 2013, 7:59 AM EDT for Floyd County, Georgia. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2013, 7:59 AM EDT (11:59 UTC)
- Expired
- May 2, 2013, 10:07 AM EDT
- In force
- 26 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.50 ft at Apr 30, 2013, 10:00 AM EDT.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
218 WGUS42 KFFC 011159 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 759 AM EDT WED MAY 1 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY. .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC115-020159- /O.NEW.KFFC.FL.W.0089.130501T1159Z-000000T0000Z/ /RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/ 759 AM EDT WED MAY 1 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 7 AM WEDNESDAY THE STAGE WAS 23.8 FEET...AND SLOWLY RISING. * FLOOD STAGE IS 24 FEET. * RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE WITH LITTLE ADDITIONAL RISE. * AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$
5 follow-up statements
220 WGUS82 KFFC 011420 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 AM EDT WED MAY 1 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY GAC115-020420- /O.CON.KFFC.FL.W.0089.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/ 1020 AM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 10 AM WEDNESDAY THE STAGE WAS 23.9 FEET...AND SLOWLY RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24 FEET. * THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE WITH LITTLE ADDITIONAL RISE. * AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$
042 WGUS82 KFFC 012248 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 648 PM EDT WED MAY 1 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON AFFECTING GORDON... MURRAY AND WHITFIELD COUNTIES OOSTANAULA RIVER NEAR CALHOUN AFFECTING GORDON COUNTY COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY GAC129-213-313-020831- /O.CON.KFFC.FL.W.0077.000000T0000Z-130502T0831Z/ /TLNG1.1.ER.130429T2305Z.130501T1115Z.130502T0231Z.NO/ 648 PM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON. * UNTIL LATE TONIGHT. * AT 600 PM WEDNESDAY THE STAGE WAS 19.1 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE. $$ GAC129-213-313-021247- /O.CON.KFFC.FL.W.0087.000000T0000Z-000000T0000Z/ /DLBG1.1.ER.130430T0600Z.130501T1530Z.000000T0000Z.UU/ 648 PM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 600 PM WEDNESDAY THE STAGE WAS 18.6 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * AT 18.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURES UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT SLOAN BRIDGE ON THE WHITFIELD AND GORDON COUNTY LINE. $$ GAC129-021247- /O.CON.KFFC.FL.W.0082.000000T0000Z-000000T0000Z/ /CALG1.1.ER.130429T1215Z.130430T1445Z.000000T0000Z.UU/ 648 PM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE OOSTANAULA RIVER NEAR CALHOUN. * UNTIL FURTHER NOTICE. * AT 600 PM WEDNESDAY THE STAGE WAS 21.4 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 21.0 FEET. * AT 21.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURES UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND A WATER TREATMENT PLANT OFF MAULDIN ROAD. A BOAT RAMP AND PORTIONS OF A SMALL PARKING LOT ON THE UPSTREAM AND RIGHT BANK SIDE OF THE GEORGIA HIGHWAY 136 CONNECTOR WILL BE UNDER WATER. $$ GAC115-021247- /O.CON.KFFC.FL.W.0089.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/ 648 PM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 500 PM WEDNESDAY THE STAGE WAS 24.0 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 24.0 FEET. * AT 24.0 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$ GAC115-021247- /O.CON.KFFC.FL.W.0088.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130430T0213Z.130501T1100Z.000000T0000Z.UU/ 648 PM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND. * UNTIL FURTHER NOTICE. * AT 700 AM WEDNESDAY THE STAGE WAS 572.0 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 570.0 FEET. * AT 572.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT. .. $$
184 WGUS82 KFFC 020308 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 PM EDT WED MAY 1 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON AFFECTING GORDON... MURRAY AND WHITFIELD COUNTIES OOSTANAULA RIVER NEAR CALHOUN AFFECTING GORDON COUNTY COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY GAC129-213-313-020917- /O.EXT.KFFC.FL.W.0077.000000T0000Z-130502T0917Z/ /TLNG1.1.ER.130429T2305Z.130501T1115Z.130502T0317Z.NO/ 1108 PM EDT WED MAY 1 2013 ...FLOOD WARNING EXTENDED UNTIL EARLY THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON. * UNTIL EARLY THURSDAY MORNING. * AT 10PM WEDNESDAY THE STAGE WAS 18.5 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE. $$ GAC129-213-313-021708- /O.CON.KFFC.FL.W.0087.000000T0000Z-000000T0000Z/ /DLBG1.1.ER.130430T0600Z.130501T1530Z.000000T0000Z.UU/ 1108 PM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 10PM WEDNESDAY THE STAGE WAS 18.3 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * AT 18.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURES UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT SLOAN BRIDGE ON THE WHITFIELD AND GORDON COUNTY LINE. $$ GAC129-021708- /O.CON.KFFC.FL.W.0082.000000T0000Z-000000T0000Z/ /CALG1.1.ER.130429T1215Z.130430T1445Z.000000T0000Z.UU/ 1108 PM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE OOSTANAULA RIVER NEAR CALHOUN. * UNTIL FURTHER NOTICE. * AT 10PM WEDNESDAY THE STAGE WAS 21.3 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 21.0 FEET. * AT 21.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURES UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND A WATER TREATMENT PLANT OFF MAULDIN ROAD. A BOAT RAMP AND PORTIONS OF A SMALL PARKING LOT ON THE UPSTREAM AND RIGHT BANK SIDE OF THE GEORGIA HIGHWAY 136 CONNECTOR WILL BE UNDER WATER. $$ GAC115-021708- /O.CON.KFFC.FL.W.0089.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/ 1108 PM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 900 PM WEDNESDAY THE STAGE WAS 24.0 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 24.0 FEET. * AT 24.0 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$ GAC115-021708- /O.CON.KFFC.FL.W.0088.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130430T0213Z.130501T1100Z.000000T0000Z.UU/ 1108 PM EDT WED MAY 1 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND. * UNTIL FURTHER NOTICE. * AT 700 AM WEDNESDAY THE STAGE WAS 572.0 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 570.0 FEET. * AT 572.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT. $$
558 WGUS82 KFFC 021047 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 647 AM EDT THU MAY 2 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON AFFECTING GORDON... MURRAY AND WHITFIELD COUNTIES. OOSTANAULA RIVER NEAR CALHOUN AFFECTING GORDON COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY. COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY. GAC129-021117- /O.CAN.KFFC.FL.W.0082.000000T0000Z-130502T1047Z/ /CALG1.1.ER.130429T1215Z.130430T1445Z.130502T0930Z.UU/ 647 AM EDT THU MAY 2 2013 THE FLOOD WARNING IS CANCELLED FOR THE OOSTANAULA RIVER NEAR CALHOUN. * THIS TAKES AFFECT IMMEDIATELY. * AT 6 AM THURSDAY THE STAGE WAS JUST UNDER 21 FEET...AND FALLING. * FLOOD STAGE IS 21 FEET. * THE RIVER WILL CONTINUE TO FALL. * AT 21 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURES UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND A WATER TREATMENT PLANT OFF MAULDIN ROAD. A BOAT RAMP AND PORTIONS OF A SMALL PARKING LOT ON THE UPSTREAM AND RIGHT BANK SIDE OF THE GEORGIA HIGHWAY 136 CONNECTOR WILL BE UNDER WATER. $$ GAC115-030047- /O.CON.KFFC.FL.W.0089.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/ 647 AM EDT THU MAY 2 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 6 AM THURSDAY THE STAGE WAS NEAR 24 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND FORECAST. * FLOOD STAGE IS 24 FEET. * AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$ GAC115-030047- /O.CON.KFFC.FL.W.0088.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130430T0213Z.130501T1100Z.000000T0000Z.UU/ 647 AM EDT THU MAY 2 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND. * UNTIL FURTHER NOTICE. * AT 8 AM WEDNESDAY THE STAGE WAS 572 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND FORECAST. * FLOOD STAGE IS 570 FEET. * AT 572 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT. $$ GAC129-213-313-021117- /O.CAN.KFFC.FL.W.0087.000000T0000Z-130502T1047Z/ /DLBG1.1.ER.130430T0600Z.130501T1530Z.130502T0436Z.UU/ 647 AM EDT THU MAY 2 2013 THE FLOOD WARNING IS CANCELLED FOR THE CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON. * THIS TAKES AFFECT IMMEDIATELY. * UNTIL WEDNESDAY DECEMBER 31. * AT 6 AM THURSDAY THE STAGE WAS 16.8 FEET...AND FALLING. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE TO FALL. * AT 18 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURES UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT SLOAN BRIDGE ON THE WHITFIELD AND GORDON COUNTY LINE. $$
363 WGUS82 KFFC 021407 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1007 AM EDT THU MAY 2 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY GAC115-021437- /O.CAN.KFFC.FL.W.0089.000000T0000Z-130502T1407Z/ /RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/ 1007 AM EDT THU MAY 2 2013 THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * THIS TAKES AFFECT IMMEDIATELY. * AT 945 AM THURSDAY THE STAGE WAS 23.9 FEET...AND SLOWLY FALLING. * FLOOD STAGE IS 24 FEET. * THE RIVER IS JUST UNDER FLOOD STAGE AND WILL CONTINUE TO FALL SLOWLY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 1, 7:34 AM EDT, 25 minutes earlier.
Area forecast discussion, May 1, 7:34 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 AM EDT WED MAY 1 2013 .SHORT TERM /TODAY THROUGH TONIGHT/... /ISSUED AT 520 AM EDT WED MAY 1 2013/ ALL MODELS KEEP A DEVELOPING STORM SYSTEM TO OUR WEST WHILE THE SURFACE RIDGE/WEDGE...ALREADY IN PLACE OVER THE CWA...STRENGTHENS TODAY AND TONIGHT. THIS IS APPARENTLY ENOUGH TO PUSH THE THREAT OF RAIN TO OUR WEST AND SOUTH WITH ONLY THE EXTREME SOUTHWESTERN CORNER OF THE CWA POSSIBLY SEEING A FEW SHOWERS THIS AFTERNOON...BUT THIS SHOULD END THIS EVENING. WITH THE STRENGTHENING WEDGE OVER THE CWA THERE WILL BE A TIGHTER PRESSURE GRADIENT. WINDS WILL BE EASTERLY WITH A FEW GUSTS BEGINNING MID MORNING AND CONTINUING INTO THE AFTERNOON. ALTHOUGH THE GUSTS WILL DIMINISH TONIGHT...EXPECT THE EAST WINDS TO REMAIN IN THE 5 TO 15 MPH RANGE. WITH THE COOLER EASTERLY FLOW AND CLOUDS...WILL GO WITH THE COOLER MAV GUIDANCE. 17 && .LONG TERM /THURSDAY THROUGH TUESDAY/... /ISSUED AT 520 AM EDT WED MAY 1 2013/ MAIN FORECAST CONCERNS ARE POTENTIAL FOR STRONG GRADIENT WINDS THURSDAY INTO SUNDAY AND ENHANCED PRECIP POTENTIAL SATURDAY INTO SUNDAY. PERSISTENT CLASSICAL CAD WEDGE SHOULD REMAIN SITUATED ACROSS THE FORECAST AREA FROM 1030MB+ PARENT HIGH CENTERED IN NEW ENGLAND...THEN TRANSITION MORE TO A CONTINUED HYBRID CAD EVENT AS SFC HIGH WEAKENS AND BEGINS TO SLIDE MORE SOUTHWARD FOR FRIDAY INTO THE WEEKEND. AN ENHANCED MOISTURE FIELD FROM A WEAKENING UPPER LOW ACROSS THE NORTHERN GULF SHOULD ALLOW FOR CHANCE POPS MAINLY IN THE SOUTHWEST PORTION OF THE AREA THROUGH FRIDAY. ISENTROPIC ANALYSIS SUGGESTS LITTLE TO NO UPSLOPE ENHANCEMENT TO PRECIP POTENTIAL ELSEWHERE ACROSS THE AREA FOR THIS PERIOD. AS THE WEDGE WILL SERVE TO LIMIT INSTABILITY ACROSS MUCH OF THE AREA...HAVE GONE WITH ISOLATED THUNDER CHANCE IN SOUTHERN TIER AND PRIMARILY SLIGHT CHANCE SHOWERS FARTHER NORTH. WITH THE STRENGTHENING PRESSURE GRADIENT DUE TO THE INVERTED RIDGING AND THE APPROACH OF THE NEXT SYSTEM MENTIONED BELOW...GUIDANCE INDICATES FAIRLY STRONG WINDS FROM THURSDAY AFTERNOON THROUGH SATURDAY. THE MAV IS DECENTLY HIGHER THAN OTHER GUIDANCE...AND A GENERAL BLEND SEEMS MORE REASONABLE. THIS RESULTS IN VALUES SLIGHTLY BELOW WIND ADVISORY CRITERIA SO WILL DEFINITELY NEED TO PAY CLOSE ATTENTION TO FUTURE GUIDANCE RUNS IF UPDATES ARE NEEDED. PRECIP POTENTIAL GREATLY INCREASES FOR THE WEEKEND. GUIDANCE IS IN DECENT AGREEMENT WITH AN AMPLIFYING UPPER TROUGH BECOMING A CUTOFF LOW OVER THE CENTRAL CONUS BY FRIDAY AND PUSHING AN OCCLUDED FRONT NEAR THE FORECAST AREA SATURDAY INTO SUNDAY. MODELS SHOW GOOD ISENTROPIC LIFT WITH ROBUST MOISTURE ADVECTION OFF THE GULF STARTING FROM WEST TO EAST ACROSS GEORGIA MAINLY FROM SATURDAY AFTERNOON THROUGH SUNDAY. COMPARED TO THE ECMWF...THE GFS IS MUCH STRONGER WITH THE TRANSLATED SFC LOW DEVELOPMENT AND ASSOCIATED FROPA. DUE TO THIS LACK OF MODEL CONSENSUS...THERE IS STILL GREAT UNCERTAINTY WITH THE EVOLUTION OF THE FRONT DURING THE WEEKEND...THOUGH BETTER CONFIDENCE WITH AT LEAST MORE WIDESPREAD PRECIP INFLUENCING THE AREA. FORECAST MUCAPE VALUES INDICATE SHOWERS SATURDAY AND THUNDERSTORM POTENTIAL SUNDAY. FOR QPF...MADE SOME ADJUSTMENTS SLIGHTLY LOWER THAN GFS WHICK LOOKED REASONABLE AND ENDED UP WITH A STORM TOTAL OF 0.75-1.00 INCHES AREA-WIDE FROM SATURDAY THROUGH SUNDAY. HPC IS GENERALLY IN THE SAME BALLPARK FOR SOUTHWESTERN HALF OF AREA BUT STAYS IN 0.25-0.50 RANGE FOR THE NORTHEAST. LARGE DISCREPANCIES EXIST BETWEEN THE GFS AND ECMWF EARLY NEXT WEEK. STUCK GENERALLY CLOSE TO GFS SOLUTION WITH MAINTAINING THE UPPER LOW AS IT TRACKS SLOWLY EASTWARD SINCE THE END OF THE SHORT TERM GUIDANCE MATCHED UP BETTER. THIS WOULD KEEP LINGERING SLIGHT TO CHANCE POPS MAINLY ACROSS THE NORTH FOR MONDAY THROUGH TUESDAY. BAKER && .AVIATION... 12Z UPDATE... A MIX OF IFR/MVFR CIGS ACROSS THE FORECAST AREA WILL BECOME VFR BY 15Z. STRATO CU DECK SHOULD BECOME SCATTERED BY 18Z AS MODELS ARE NOW SHOWING A DRIER POCKET OVER NORTH GA THIS AFTERNOON. EXPECT THIS TO FILL IN THIS EVENING WITH SKIES BECOMING A MIX OF IFR/MVFR LATE TONIGHT AND CONTINUING INTO EARLY THURSDAY MORNING. VSBYS SHOULD REMAIN VFR THROUGH THE PERIOD. WITH A TIGHTENING PRESSURE GRADIENT...WINDS WILL BE EAST AND GUSTY THIS AFTERNOON. PREDOMINANT WIND SPEEDS WILL REMAIN IN THE 8 TO 13KT RANGE THIS AFTERNOON THROUGH TONIGHT AND INTO THURSDAY MORNING. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ON CIGS. HIGH CONFIDENCE REMAINING ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 56 73 55 / 5 10 10 10 ATLANTA 73 58 73 56 / 10 10 20 20 BLAIRSVILLE 72 51 71 51 / 0 5 10 5 CARTERSVILLE 75 56 75 56 / 5 5 20 10 COLUMBUS 76 62 77 60 / 20 10 30 30 GAINESVILLE 72 55 71 55 / 0 5 10 10 MACON 77 60 78 58 / 10 10 20 20 ROME 77 57 76 56 / 0 0 20 10 PEACHTREE CITY 74 59 73 56 / 10 10 20 20 VIDALIA 78 63 80 62 / 5 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....BAKER AVIATION...17
Hazardous weather outlook, May 1, 5:37 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 537 AM EDT WED MAY 1 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 537 AM EDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE SHOULD BE ENOUGH MOISTURE AND INSTABILITY TO ALLOW FOR A CHANCE OF ISOLATED THUNDERSTORMS MAINLY ACROSS PORTIONS OF CENTRAL GEORGIA DURING THE DAYTIME PERIODS ON THURSDAY AND FRIDAY. A PERSISTENT WEDGE OF HIGH PRESSURE SHOULD LIMIT INSTABILITY ACROSS NORTH GEORGIA. THE STRENGTHENING PRESSURE GRADIENT WILL ALLOW FOR STRONGER WINDS THURSDAY INTO SATURDAY...GENERALLY EAST AT 15 MPH POTENTIALLY GUSTING 25 TO 30 MPH. WHILE THIS IS SLIGHTLY BELOW WIND ADVISORY CRITERIA...THERE IS THE POTENTIAL FOR HIGHER WINDS AND AN ADVISORY MAY BE NEEDED WITH FUTURE UPDATES. A FRONT IS FORECAST TO APPROACH THE AREA FROM THE WEST NEAR THE WEEKEND. AT THE MOMENT IT LOOKS TO PRIMARILY ALLOW FOR WIDESPREAD SHOWERS SATURDAY AND SUNDAY WITH ISOLATED THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON. SOME LOCATIONS MAY RECEIVE 0.75-1.00 INCHES OF RAIN...THOUGH THERE IS STILL DECENT UNCERTAINTY TO THE STRENGTH AND TIMING OF THIS SYSTEM. PLEASE MONITOR FUTURE UPDATES FOR ANY CHANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.